Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 92, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 25, 2015, 2:24 PM MST for Pima County, Arizona. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2015, 2:24 PM MST (21:24 UTC)
- Expired
- Aug 25, 2015, 3:00 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 76 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:35 PM MST | TSTM WND GST 59 | 3 W Marana, AZ | MARANA AIRPORT ASOS RECORDED A 51 KNOT WIND GUST AT 235 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WUUS55 KTWC 252124 SVRTWC AZC019-252200- /O.NEW.KTWC.SV.W.0092.150825T2124Z-150825T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 224 PM MST TUE AUG 25 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 300 PM MST * AT 222 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARANA...AND MOVING NORTH AT 15 MPH. LOCALLIZED BLOWING DUST WILL ALSO BE POSSSIBLE AND MAY IMPACT INTERSTATE 10 FROM MARANA TO RED ROCKS * LOCATIONS IMPACTED INCLUDE... MARANA AND PICTURE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3235 11110 3231 11123 3250 11130 3250 11109 TIME...MOT...LOC 2122Z 176DEG 20KT 3245 11119 $$
2 follow-up statements
844 WWUS55 KTWC 252136 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 236 PM MST TUE AUG 25 2015 AZC019-252200- /O.CON.KTWC.SV.W.0092.000000T0000Z-150825T2200Z/ PIMA AZ- 236 PM MST TUE AUG 25 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 233 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARANA. THIS STORM SHOWED VERY LITTLE MOVEMENT IN THE PAST 20 MINUTES. LOCALLIZED BLOWING DUST MAY IMPACT INTERSTATE 10 FROM MARANA TO RED ROCKS. THE MARANA POLICE DEPARTMENT REPORTED DOWNED POWER LINES BETWEEN HONEA DRIVE AND SANDY STREET IN MARANA. LOCATIONS IMPACTED INCLUDE... MARANA AND PICTURE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3235 11110 3231 11123 3250 11130 3250 11109 TIME...MOT...LOC 2133Z 185DEG 4KT 3246 11120 $$
075
WWUS55 KTWC 252203
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
303 PM MST TUE AUG 25 2015
AZC019-252210-
/O.EXP.KTWC.SV.W.0092.000000T0000Z-150825T2200Z/
PIMA AZ-
303 PM MST TUE AUG 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT OF DAMAGING WINDS
AND HEAVY RAINFALL. THEREFORE...THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
HOWEVER...HEAVY RUNOFF FROM THE STORM WILL LIKELY RESULT IN PONDING
OF WATER ON ROADWAYS AND ELEVATED FLOWS IN NORMALLY DRY WASHES OR
IRRIGATION CANALS IN THE MARANA AREA THROUGH 330 PM MST.
LAT...LON 3235 11110 3231 11123 3250 11130 3250 11109
TIME...MOT...LOC 2153Z 176DEG 20KT 3246 11120
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:55 AM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 25, 9:55 AM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 955 AM MST TUE AUG 25 2015 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL PREVAIL THROUGH WEDNESDAY. A DECREASE IN THUNDERSTORM CHANCES WILL THEN OCCUR STARTING THURSDAY AND ESPECIALLY BY THIS WEEKEND AS HIGH PRESSURE ALOFT BUILDS OVER THE AREA. A WARMING TREND WILL ALSO OCCUR DURING THE NEXT SEVERAL DAYS...WITH PERHAPS NEAR RECORD HIGH TEMPERATURES THIS WEEKEND. && .DISCUSSION...IR/VISIBLE SATELLITE IMAGERY INDICATES MOSTLY CLOUDY TO CLOUDY SKIES ACROSS SE ARIZONA AT THIS TIME. VISIBLE SATELLITE IMAGERY DEPICTED A CYCLONIC CIRCULATION FEATURE CENTERED IN NWRN SONORA NW OF HERMOSILLO...AND ANOTHER CYCLONIC CIRCULATION TWIST NEAR GLOBE AZ. DEWPOINTS AT LOWER ELEVATIONS VALID 16Z WERE IN THE LOWER-MID 60S...AND 25/12Z KTWC SOUNDING TOTAL PRECIP WATER VALUE WAS 1.73 INCHES. THE 25/12Z KTWC SOUNDING ALSO DEPICTED FAIRLY STOUT GENERALLY SLY MID-LEVEL FLOW. 25/12Z UNIV OF AZ WRF-NAM AND SEVERAL HRRR SOLUTIONS WERE SIMILAR WITH DEPICTING SHOWERS/TSTMS TO DEVELOP GENERALLY ACROSS SEVERAL MOUNTAIN CHAINS SOUTH-TO-SOUTHEAST OF TUCSON BY AROUND 19Z. FAIRLY QUICK NORTH-TO-NORTHWEST STORM MOTIONS SHOULD THEN OCCUR THIS AFTERNOON AS PER THESE SOLUTIONS. HAVE OPTED TO INCREASE THE INHERITED GRIDDED DATA POPS FOR THIS AFTERNOON GENERALLY ABOUT 10-20 PERCENT BASED ON THESE SOLUTIONS AS WELL AS COORD WITH NEIGHBORING WFO/S. THUS...SCATTERED TO PERHAPS NUMEROUS SHOWERS/TSTMS SHOULD PREVAIL INTO THIS EVENING FOLLOWED BY ISOLATED SHOWERS/TSTMS LATE TONIGHT. THE MAIN CONCERN WITH SHOWERS/ TSTMS THIS AFTERNOON AND EVENING WILL BE THE POTENTIAL FOR HEAVY RAINFALL. HOWEVER...THE FAIRLY FAST STORM MOTIONS SHOULD MITIGATE THIS THREAT. A BRIEF STRONG WIND GUST OR SO MAY OCCUR...BUT THIS THREAT ALSO APPEARS TO BE FAIRLY MINIMAL. HIGH TEMPS THIS AFTERNOON ARE FORECAST TO GENERALLY BE ABOUT 3-8 DEGS F COOLER VERSUS MON. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR FURTHER DETAIL. && .AVIATION...VALID THRU 26/18Z. SCATTERED TO NUMEROUS -TSRA/-SHRA WILL OCCUR INTO TUESDAY MORNING. MVFR CONDITIONS AND BRIEF WIND GUSTS MAINLY TO 40 KTS WILL OCCUR WITH THE STRONGER THUNDERSTORMS. OTHERWISE...CLOUD DECKS WILL GENERALLY RANGE FROM 8-12K FT AGL AND SURFACE WIND WILL BE MAINLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PREVAIL THROUGH WEDNESDAY. A REDUCTION IN THUNDERSTORM ACTIVITY WILL THEN OCCUR THURSDAY...THEN A SLIGHT CHANCE OF THUNDERSTORMS EXISTS MAINLY EAST OF TUCSON FRIDAY THROUGH SUNDAY. THE DRYING TREND WILL PRODUCE A WARMING TREND DURING THE LATTER PART OF THE WEEK...WITH NEAR RECORD HIGH TEMPERATURES POSSIBLE BY THIS WEEKEND. && .PREV DISCUSSION /346 AM MST/...BY WEDNESDAY THE HIGH SHOULD BE OVER THE TEXAS PANHANDLE WITH SOUTH TO SOUTHWEST FLOW ALOFT...WITH STILL PLENTY OF MOISTURE ACROSS THE REGION...WITH PW'S EXPECTED TO RANGE FROM AROUND 1 INCH TO THE EXTREME EAST AND 1.4-1.5 OVER CENTRAL LOCATIONS AND 1.5-1.7 FOR THE WEST. SO...POPS AGAIN SCATTERED IN NATURE FOR ALL BUT EXTREME WESTERN ZONES WHERE JUST ISOLATED. A SIMILAR FORECAST FOR THURSDAY. BY FRIDAY THE HIGH RETROGRADES TO A POSITION NEARLY OVERHEAD AND THIS CONTINUES ON SATURDAY. PW'S PROGGED TO BE 1.0 INCHES EAST...1.2 CENTRAL AND 1.4 WEST. THAT SAID...LOOKING AT MAINLY ISOLATED TO LOW END MAINLY MOUNTAIN STORMS BOTH DAYS FROM TUCSON EASTWARD. BY SUNDAY AND INTO MONDAY HIGH BECOMES ORIENTED SOUTHWEST TO NORTHEAST FROM CENTRAL BAJA ACROSS NORTHERN MEXICO AND INTO EASTERN NEW MEXICO AND WEST TEXAS. THIS IS IN RESPONSE TO AN UPSTREAM TROUGH AND MODELS SHOWING A SLIGHT MOISTURE PLUME ACROSS PARTS OF ARIZONA AND NEW MEXICO WITH AN UPTICK IN ACTIVITY BY MONDAY...MAINLY EAST. FOR TUCSON...HIGHS GENERALLY AT OR SLIGHTLY BELOW NORMAL TODAY... THEN NEAR NORMAL WEDNESDAY. THEREAFTER...HIGHS AROUND 4 TO 8 DEGS ABOVE NORMAL WITH THE WARMEST DAYS FRIDAY THROUGH SUNDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON FRANCIS
In the hours before
Special weather statement, Aug 25, 1:30 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST TUE AUG 25 2015 AZZ503-504-252115- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 130 PM MST TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 215 PM MST... AT 129 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GREEN VALLEY AREA...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREEN VALLEY...SAHUARITA...EAST SAHUARITA AND SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3176 11089 3178 11110 3203 11112 3204 11079 TIME...MOT...LOC 2029Z 187DEG 16KT 3185 11099
Special weather statement, Aug 25, 2:16 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 216 PM MST TUE AUG 25 2015 AZZ504>506-252200- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- 216 PM MST TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTH CENTRAL PIMA COUNTIES UNTIL 300 PM MST... AT 216 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MARANA...MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARANA...AVRA VALLEY...PICTURE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3232 11105 3227 11127 3249 11140 3256 11112 TIME...MOT...LOC 2116Z 162DEG 4KT 3241 11120
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:23 PM MST | Special Weather Statement | TWC | Cochise | 37 min |
| Aug 24, 5:33 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 117 min |
| Aug 24, 6:00 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Aug 24, 6:17 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Aug 24, 6:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 24, 8:34 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 24, 8:42 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 18 min |
| Aug 24, 8:46 PM MST | Special Weather Statement | TWC | 44 min | |
| Aug 24, 9:05 PM MST | Special Weather Statement | TWC | Pima | 55 min |
| Aug 24, 9:09 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 2 hr |
| Aug 24, 11:23 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Aug 25, 1:08 AM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Aug 25, 2:23 AM MST | Areal Flood Advisory | TWC | Graham | 112 min |
| Aug 25, 3:32 AM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 25, 4:07 AM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Aug 25, 1:30 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Aug 25, 1:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 25 min |
| Aug 25, 2:16 PM MST | Special Weather Statement | TWC | 44 min | |
| Aug 25, 3:05 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Aug 25, 4:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 33 min |
| Aug 25, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Graham | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.